Gold Coast high school students hospitalised after ingesting prescription meds

UPDATE @ 12.55 PM | TWO teenagers have been taken to hospital after ingesting what is believed to be prescription medication at a high school in Upper Coomera.

Emergency services, including two critical care paramedics, were called to Saint Stephens College just after 11.00am on Wednesday after the students fell ill and presented to the school nurse.

Gold Coast Acting Senior Operations Supervisor Stuart Cutaja said the two 15-year-old boys were showing symptoms including nausea, vomiting and increased heart rates.


ARTICLE CONTINUES AFTER THIS ADVERTISEMENT


One boy has since been taken to Pindara Hospital, whilst the second boy has been transported to Gold Coast University Hospital.

A Queensland Ambulance spokesperson said the pair are both in a stable condition.

The school has since released a statement confirming the incident.

“This morning a Senior school student took some prescription medication belonging to a parent. The medicine made him vomit,” the statement reads.

“He was attended by the College nurse and, as a precaution, an ambulance was called. We have been advised that the boy will be fine.”

“A friend of the boy may also have taken some of the medicine and we have taken steps to reassure ourselves and their parents that both boys are fine.”

Mr Cutaja from Queensland Ambulance says the incident has prompted authorities to issue a timely reminder about the importance of “only consuming or taking a substance under the watchful eye of a medical professional or doctor.”

EARLIER @ 12.30 PM | TWO teenagers are being treated by paramedics after ingesting an unknown substance at a high school in Upper Coomera, on the northern Gold Coast.

Four Queensland Ambulance crews, including two critical care paramedics, rushed to Saint Stephens College just after 11.00am on Wednesday.

The teens, both male, were treated at the scene.

One boy has since been taken to Pindara Hospital in a stable condition.

A Queensland Ambulance spokesperson told myGC paramedics are still on scene with the second boy, who is also stable.

Subscribe
Notify of
0 Comments
Inline Feedbacks
View all comments